Alert archive / Maine / Gale Warnings in 2016
Gale Warning 18, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 1, 2016, 3:19 AM EST. It took effect at Mar 2, 2016, 1:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 3:19 AM EST (08:19 UTC)
- In effect from
- Mar 2, 2016, 1:00 AM EST
- Expired
- Mar 2, 2016, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
284 WHUS71 KGYX 010819 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 AM EST TUE MAR 1 2016 ANZ150-152-154-012230- /O.CAN.KGYX.GL.W.0017.000000T0000Z-160301T1200Z/ /O.NEW.KGYX.GL.W.0018.160302T0600Z-160302T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 AM EST TUE MAR 1 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY. * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-012230- /O.CAN.KGYX.SC.Y.0027.000000T0000Z-160301T1200Z/ /O.NEW.KGYX.GL.W.0018.160302T0600Z-160302T1700Z/ PENOBSCOT BAY-CASCO BAY- 319 AM EST TUE MAR 1 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
706 WHUS71 KGYX 011958 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 258 PM EST TUE MAR 1 2016 ANZ150>154-021000- /O.CON.KGYX.GL.W.0018.160302T0600Z-160302T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 258 PM EST TUE MAR 1 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
684 WHUS71 KGYX 020809 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 309 AM EST WED MAR 2 2016 ANZ150>154-021700- /O.CON.KGYX.GL.W.0018.000000T0000Z-160302T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 309 AM EST WED MAR 2 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 1, 12:04 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 1, 12:04 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1204 AM EST TUE MAR 1 2016
.SYNOPSIS...
A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND
POSSIBLY BE ACCOMPANIED BY SCATTERED SNOW SQUALLS. A STRONG LOW
PRESSURE SYSTEM WILL APPROACH TUESDAY NIGHT...SPREADING MIXED
PRECIPITATION INTO THE REGION BY EARLY WEDNESDAY MORNING. THIS MIX
SHOULD CHANGE TO RAIN FOR MOST AREAS BY WEDNESDAY AFTERNOON AND
POSSIBLY BE HEAVY AT TIMES. COLDER HIGH PRESSURE WILL MOVE IN
THEREAFTER.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MIDNIGHT UPDATE...HAVE UPDATED THE GRIDS MAINLY FOR POPS AND WINDS
FOR THE NEXT FEW HOURS. SNOW/RAIN SHOWERS AND SQUALLS WILL MOVE
ACROSS THE REGION PRIOR TO 07Z...MAINLY ACROSS THE INTERIOR. WINDS
MAY BRIEFLY GUST TO 45 MPH AREA-WIDE THROUGH 10Z IN THE WAKE OF A
COLD FRONT.
PREVIOUSLY...
FIRST 500 MB WAVE AND ASSOCIATED WITH WEAK SFC LOW MOVING THRU
THIS AFTERNOON AND SFC FRONT WILL CLEAR CWA BY SUNSET...AS TEMPS
START TO COOL A BIT AND WIND SHIFTS FROM SW TO W. UPPER LEVEL
CLOSED LOW PASSES N OF THE CWA TONIGHT...AND IT WILL PULL ANOTHER
COLD FRONT THRU THE REGION LATE THIS EVENING...WHICH COULD SET
OFF ANOTHER ROUND SHSN IN THE MTNS. IN THE SRN AND ERN
ZONES...ONLY NOTICEABLE EFFECT WILL BE AN INCREASE IN WINDS FOR A
FEW HOURS AS WINDS SHIFT FROM W-NW. TEMPS WILL DROP RAPIDLY THRU
TUE MORNING WITH OVERNIGHT LOWS AROUND 10-15 IN THE MTNS...AND IN
THE UPPER TEENS TO MID 20SELSEWHERE. SKIES WILL CLEAR OUT THIS
EVENING IN ALL BUT THE MTNS...WHERE THEY WILL CLEAR OUT
SLOWLY...BUT SHOULD SEE MAINLY SUNNY CONDS BY DAYBREAK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
SFC HIGH PRESSURE MOVES QUICKLY ACROSS THE CWA ON TUE...AND THE
DAY STARTS OFF MOSTLY SUNNY. ANY GUSTY WINDS EARLY IN THE MORNING
WILL DIMINISH BY MIDDAY. CIRRUS FROM THE NEXT SYSTEM WILL BEGIN
TO MOVE IN FROM THE WEST AND THICKEN DURING THE
AFTERNOON...ES[PECIALLY OVER NH. HIGH WILL BE NOTICEABLY COLDER
THAN THE LAST TWO DAYS...RANGING FROM THE LOW TO MID 20S IN THE
N...TO THE UPPER 30S IN SRN NH AND SW ME.
THE NEXT SYSTEM MOVES IN TUE NIGHT AS COMP[ACT AND FAST MOVING 500
WAVE MOVES IN FROM THE WEST. THE TROUGH NEVER REALLY DOES DEEPEN
ENOUGH TO GET A SECONDARY LOW TO FORM OFF THE COAST SO SFC LOW
WILL TRACK FROM OHIO VLY TUE NIGHT AND INTO NRN NEW ENGLAND BY
WED MORNING. INITIALLY THIS SHOULD START AS SNOW EVERYWHERE LATE
TUE EVENING INTO EARLY WED MORNING. COASTAL AREAS AND INTERIOR
SEACOAST ME AND THE MERRIMACK VLY SHOULD CHANGE QUICKLY TO RAIN
WITH AN INCH OR LESS OF ACCUMS. A BRIEF PERIOD OF FZRA MAY BE
P[POSSIBLE TOWARD DAYBREAK IN THESE AREAS BEFORE THE CHANGEOVER.
FURTHER INLAND, LOOK FOR A LONGER PERIOD OF SNOW...WHICH MAY MIX
WITH FZRA OR PL LATE TUE NIGHT. ALSO THE FURTHER N AND W THE
BETTER THE MID LVL WAA...AND COULD SEE SEVERAL INCHES IN A FEW
HOURS BEFORE WED MORNING COMMUTE. LOWS WILL TAKE PLACE TUE
EVENING...WITH TEMPS RISING AFTER MIDNIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ON WEDNESDAY A WARM FRONT WILL BE LIFTING NORTH ACROSS CENTRAL
NH AND WESTERN MAINE. SURFACE LOW PRESSURE WILL BE CENTERED OVER
THE CT RIVER VALLEY. AS WARM AIR ADVECTION CONTINUES THROUGH THE
MORNING AND AFTERNOON HOURS TEMPERATURES WILL WARM ABOVE FREEZING
FROM SOUTH TO NORTH ALLOWING P-TYPES TO CHANGE. PLAIN RAIN WILL
COVER SOUTHERN NH AND COASTAL AND INLAND MAINE WITH SNOW
CONTINUING ACROSS THE NORTH.
IN BETWEEN A SWATH OF FREEZING RAIN AND SLEET WILL GRADUALLY MARCH
NORTH THROUGHOUT THE MORNING AND EARLY AFTERNOON HOURS.
ONCE AFTERNOON ARRIVES ALL AREAS WILL BE RAIN EXCEPT FOR THE
HIGHEST PEAKS. WE ARE FORECASTING BETWEEN A HALF INCH AND THREE-
QUARTERS OF AN INCH OF RAIN ONCE WE CHANGE OVER TO PLAIN RAIN.
THIS SHOULD MELT THE SNOW WHICH FELL DURING THE MORNING HOURS IN
MOST AREAS.
MODERATE SNOWFALL AMOUNTS AND MORE THAN A TRACE OF ICE WILL RESULT
IN WINTER WEATHER ADVISORIES THROUGH AROUND NOON FOR ALL BUT
COASTAL LOCATIONS AS WELL AS SOME LONGER LASTING ADVISORIES
ACROSS THE FOOTHILLS AND MOUNTAINS. THE ONLY EXCEPTION MAY BE
SOMERSET COUNTY WHICH MAY NEED A WARNING FOR HIGHER SNOWFALL
TOTALS. ONCE AGAIN EXPECTING SOME HEAVY WET SNOW WITH HIGH PW
VALUES AND PLENTY OF MOISTURE AVAILABLE...POSSIBLY CAUSING
SCATTERED POWER OUTAGES.
A COLD FRONT SWEEPS THROUGH IN THE EVENING ALLOWING COLDER AIR
TO MOVE OVER THE NEXT 24 HOURS OR SO. THIS WILL KNOCK TEMPERATURES
BACK CLOSER TO EARLY MARCH NORMALS. ON FRIDAY LOW PRESSURE WILL
EJECT WELL SOUTH OF THE GULF OF MAINE AND MAY BRING SOME CLOUDS
AND ISOLATED SHOWERS TO THE ISLANDS OF NH AND MAINE. OTHERWISE A
WARMING TREND IS LIKELY IN THE 7-10 DAY PERIOD AS UPPER LEVEL
RIDGING BUILDS OVER THE EAST COAST.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...OTHER THAN SOME TEMPO IFR-MVFR AT KHIE IS SHSN
THIS EVENING...EXPECT VFR THROUGH TUE EVENING. AFTER
MIDNIGHT...LOOK FOR IFR IN SN INLAND AREAS...AND SN/FZRA/PL AT
KMHT/KPSM/PWM/KRKD.
LONG TERM...LIFR TO IFR CONDITIONS ARE LIKELY IN SN/RA/IP/FZRA
TRANSITIONING TO RAIN ACROSS SOUTHERN TERMINALS LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING AND SNOW FOR KHIE AND KLEB BY WEDNESDAY
AFTERNOON. DURING THIS TIME SE WINDS MAY GUST TO 35 KTS ALONG THE
COAST. THEREAFTER VFR CONDITIONS PREVAILING THURSDAY AND FRIDAY
WITH SOME POSSIBLE MVFR IN MOUNTAIN SNOW SHOWERS. NW WINDS MAY
GUST TO 30 KTS ON THURSDAY.
&&
.MARINE...
SHORT TERM...NW GALES EXPECTED FOR THE OPEN WATERS LATER THIS
EVENING AND INTO TUE MORNING BEHIND A COLD FRONT WITH SCA IN THE
BAYS. WILL LIKELY SEE A PERIOD OF SCA THRU THE AFTERNOON AS THE
WINDS DIMINISH.
LONG TERM...GALES MAY BE NEEDED FOR THE OUTER WATERS WEDNESDAY
AND THURSDAY AS LOW PRESSURE PASSES NEAR THE WATERS. THE BAYS WILL
LIKELY NEED SCA CONDITIONS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST WEDNESDAY FOR
MEZ012>014-020>022.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 AM EST WEDNESDAY FOR
MEZ018-019.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM EST WEDNESDAY FOR
MEZ007-008.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR MEZ009.
NH...WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST WEDNESDAY FOR
NHZ003>006.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 AM EST WEDNESDAY FOR
NHZ007>013-015.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM EST WEDNESDAY FOR
NHZ001-002.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ151-
153.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ150-152-154.
&&
NEAR TERM UPDATE...EKSTER
SHORT TERM...HANES
LONG TERM...CEMPAHazardous weather outlook, Feb 29, 3:44 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 344 PM EST MON FEB 29 2016 MEZ023>028-NHZ014-012045- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 344 PM EST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-019-NHZ007>013-015-012045- INTERIOR YORK-INTERIOR CUMBERLAND-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 344 PM EST MON FEB 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ012>014-020>022-NHZ003>006-012045- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL- 344 PM EST MON FEB 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007-008-NHZ001-002-012045- NORTHERN OXFORD-NORTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS- 344 PM EST MON FEB 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ009-012045- CENTRAL SOMERSET- 344 PM EST MON FEB 29 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ151-153-012045- PENOBSCOT BAY-CASCO BAY- 344 PM EST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-152-154-012045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 344 PM EST MON FEB 29 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 29, 11:12 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1112 PM EST MON FEB 29 2016
MEZ007>009-NHZ001>003-010545-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-CENTRAL SOMERSET ME-
SOUTHERN COOS NH-NORTHERN COOS NH-NORTHERN GRAFTON NH-
1112 PM EST MON FEB 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 1245 AM EST
* AT 1108 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF HEAVY SNOW SHOWERS AND SQUALLS MIXED WITH RAIN
AND SLEET ACROSS THE EASTERN TOWNSHIPS OF QUEBEC EXTENDING
SOUTHWARD INTO THE NORTHEAST KINGDON OF VERMONT...MOVING TO THE
EAST AT 45 MPH.
* THESE SQUALLS WILL MOVE ACROSS NORTHERN NEW HAMPSHIRE AND INTO THE
WESTERN MAINE MOUNTAINS THROUGH 1230 AM. BRIEF LOW
VISIBILITIES...ISOLATED LIGHTNING STRIKES...AND WIND GUSTS OF 35
TO 45 MPH ARE EXPECTED. AFTER THE SNOW MOVES THROUGH...ROADS WILL
LIKELY ICE UP AS TEMPERATURES DROP.
* LOCATIONS IMPACTED INCLUDE...
RANGELEY...
COBURN GORE...
LITTLETON...
BETHLEHEM...
PITTSBURG...
AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY SNOW CAN LIMIT VISIBILITIES TO LESS THAN A HUNDRED FEET. YOU
MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING ADEQUATE TIME TO SAFELY
AVOID THEM. IF YOU MUST DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM
HEADLIGHTS. MAINTAIN EXTRA SEPARATION BETWEEN YOURSELF AND
SURROUNDING VEHICLES.
&&
LAT...LON 4427 7206 4450 7158 4459 7154 4475 7163
4491 7150 4524 7144 4530 7129 4524 7113
4535 7101 4523 7086 4543 7079 4538 7065
4545 7066 4548 7008 4410 7134 4421 7142
4421 7143 4407 7137 4393 7149 4406 7205
TIME...MOT...LOC 0406Z 261DEG 41KT 4535 7147 4435 7255
MLESpecial weather statement, Feb 29, 11:12 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1112 PM EST MON FEB 29 2016
MEZ007>009-NHZ001>003-010545-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-CENTRAL SOMERSET ME-
SOUTHERN COOS NH-NORTHERN COOS NH-NORTHERN GRAFTON NH-
1112 PM EST MON FEB 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 1245 AM EST
* AT 1108 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF HEAVY SNOW SHOWERS AND SQUALLS MIXED WITH RAIN
AND SLEET ACROSS THE EASTERN TOWNSHIPS OF QUEBEC EXTENDING
SOUTHWARD INTO THE NORTHEAST KINGDOM OF VERMONT...MOVING TO THE
EAST AT 45 MPH.
* THESE SQUALLS WILL MOVE ACROSS NORTHERN NEW HAMPSHIRE AND INTO THE
WESTERN MAINE MOUNTAINS THROUGH 1245 AM. BRIEF LOW
VISIBILITIES...ISOLATED LIGHTNING STRIKES...AND WIND GUSTS OF 35
TO 45 MPH ARE EXPECTED. AFTER THE SNOW MOVES THROUGH...ROADS WILL
LIKELY ICE UP AS TEMPERATURES DROP.
* LOCATIONS IMPACTED INCLUDE...
RANGELEY...
COBURN GORE...
LITTLETON...
BETHLEHEM...
PITTSBURG...
AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY SNOW CAN LIMIT VISIBILITIES TO LESS THAN A HUNDRED FEET. YOU
MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING ADEQUATE TIME TO SAFELY
AVOID THEM. IF YOU MUST DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM
HEADLIGHTS. MAINTAIN EXTRA SEPARATION BETWEEN YOURSELF AND
SURROUNDING VEHICLES.
&&
LAT...LON 4427 7206 4450 7158 4459 7154 4475 7163
4491 7150 4524 7144 4530 7129 4524 7113
4535 7101 4523 7086 4543 7079 4538 7065
4545 7066 4548 7008 4410 7134 4421 7142
4421 7143 4407 7137 4393 7149 4406 7205
TIME...MOT...LOC 0406Z 261DEG 41KT 4535 7147 4435 7255
MLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:33 AM EST | Wind Advisory | GYX | Knox, Waldo | 31 hr |
| Feb 29, 11:12 PM EST | Special Weather Statement | GYX | Coos | 93 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.